MAUDE Adverse Event Report: SCIENTIA VASCULAR ARISTOTLE COLOSSUS; GUIDEWIRE

SCIENTIA VASCULAR ARISTOTLE COLOSSUS; GUIDEWIRE
Model Number ARISTOTLE COLOSSUS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
From the review of the manufacturing lot history record, there is no indication that the break occurred due to a manufacturing defect, and the lot met the releasing criteria.No manufacturing related issues were found during the investigation of this complaint.Even after several attempts to acquire more information about this complaint, no additional information was provided.The break of the guidewire is confirmed; however, investigation suggests that the guidewire breakage occurred due to the external forces applied on the guidewire after the guidewire getting caught in a branch vessel as described during the complaint intake.Instructions for use (ifu) for the aristotle colossus guidewire states warning sections states that: "the aristotle colossus guidewire should be manipulated under fluoroscopy.Do not attempt to move the guidewire without observing the resulting tip response.Advance and withdraw the guidewire slowly and carefully.Never advance or withdraw the guidewire against resistance that is felt or observed under fluoroscopy until the cause of the resistance is determined.Movement of the guidewire against resistance may result in damage to the guidewire or injury to the patient.".
 
Event or Problem Description
On the 11th of jul 2024, a scientia vascular employee was notified of a complaint about an aristotle colossus (acl-200-002 ln: 027057) guidewire tip breaking after getting stuck in a branch vessel.The complaint guidewire was returned to scientia vascular on the 2nd of aug 2024.No updates on patient status were provided.
 
Additional Manufacturer Narrative
From the review of the manufacturing lot history record, there is no indication that the break occurred due to a manufacturing defect, and the lot met the releasing criteria.No manufacturing related issues were found during the investigation of this complaint.Even after several attempts to acquire more information about this complaint, no additional information was provided.For these reasons, a true root cause for the break could not be obtained.

Brand Name
ARISTOTLE COLOSSUS
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer (Section G)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer Contact
raquel johnson
2460 south 3270 west
west valley city, UT 84119
MDR Report Key19956370
Report Number3009546466-2024-00010
Device Sequence Number15667566
Product Code MOF
UDI-Device Identifier00818075010691
UDI-Public00818075010691
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K222437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberARISTOTLE COLOSSUS
Device Catalogue NumberACL-200-002
Device Lot Number027057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/26/2024
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown